Oklahoma, 2005

Damaging Winds in Oklahoma, September 14, 2005

September 14, 2005 · NWS TSA · 3 events in 3 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 14, 8:01 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 14, 8:01 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT WED SEP 14 2005

.UPDATE...
AM WATCHING THE THUNDERSTORM COMPLEX OVER WESTERN AND CENTRAL
OKLAHOMA COME INTO SHAPE. THERE IS POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS ALONG THE LEADING EDGE OF THE COMPLEX LATER THIS
EVENING. THE MAIN CONCERN THOUGH IS ITS EVOLUTION INTO A HEAVY
RAIN MAKER. SAW NO REASON TO TAMPER WITH THE FLASH FLOOD WATCH AND
LEFT IT AS IS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR OKZ065-OKZ066-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Sep 14, 6:30 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT WED SEP 14 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
730 PM CDT WED SEP 14 2005

...CHANCE FOR SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA LATE
THIS EVENING AND EARLY THURSDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 10 PM.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AFTER 10 PM.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 10 PM.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST
                                CENTRAL ARKANSAS.

DISCUSSION...
AN APPROACHING UPPER LEVEL DISTURBANCE HAS TRIGGERED SEVERE
THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF NORTHWEST TEXAS AND
SOUTHWEST OKLAHOMA. INCREASING UPPER LEVEL SUPPORT WITH THE
APPROACHING SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS TO INCREASE
THROUGH THE EVENING. THESE STORMS WILL MOVE INTO EASTERN OKLAHOMA
AFTER 10 PM AND EVENTUALLY INTO WESTERN ARKANSAS AFTER MIDNIGHT.
DAMAGING WINDS WILL LIKELY BECOME THE PRIMARY THREAT...BUT LARGE
HAIL WILL ALSO BE POSSIBLE.

IN ADDITION TO THE SEVERE WEATHER THREAT...TRAINING STORMS IN THE
VICINITY OF A STALLED FRONTAL BOUNDARY WILL ELEVATE THE THREAT FOR
FLOODING AS HEAVY RAINFALL CONTINUES THROUGHOUT THE NIGHT. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS FOR TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ONGOING CONVECTION WILL LAST INTO THE MORNING ON THURSDAY. THE
PRIMARY THREAT WILL BE HEAVY RAINFALL AND FLOODING.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AND WEATHER CONDITIONS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 14, 6:08 PM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT WED SEP 14 2005

OKZ054>074-150800-
ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-HASKELL-MCINTOSH-MAYES-
MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-OTTAWA-PAWNEE-PITTSBURG-
ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON-
708 PM CDT WED SEP 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
791 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 21 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... OKFUSKEE...
SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... CRAIG... CREEK...
DELAWARE... MAYES... NOWATA...
OKMULGEE... OSAGE... OTTAWA...
PAWNEE... ROGERS... TULSA...
WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

HASKELL... MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...BRISTOW...
CLAREMORE...EUFAULA...JAY...MCALESTER...MIAMI...MUSKOGEE...
NOWATA...OKEMAH...OKMULGEE...PAWHUSKA...PAWNEE...PRYOR...
SALLISAW...STIGLER...STILWELL...TAHLEQUAH...TULSA...
VINITA AND WAGONER.
Special weather statement, Sep 14, 8:20 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT WED SEP 14 2005

OKZ054-059-150300-
OSAGE OK-PAWNEE OK-
920 PM CDT WED SEP 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 920 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES WEST OF RALSTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Sep 14, 8:53 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT WED SEP 14 2005

OKZ054-059-150345-
OSAGE OK-PAWNEE OK-
953 PM CDT WED SEP 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 951 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF BURBANK TO 4 MILES WEST OF
RALSTON TO 14 MILES SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...WYNONA...FAIRFAX...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...BURBANK...OKESA...APPERSON...PEARSONIA...
BIGHEART...PAWNEE...BLACKBURN...SKEDEE AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. TORRENTIAL RAINFALL WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE
EXPECTED.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 90 km away, was scanning. The volume nearest the first event began at 03:43 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pawnee

When
September 14, 9:45 PM CST
Where
Pawnee County, Jennings
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.183, -96.567

Thunderstorm Wind, Creek

When
September 14, 9:56 PM CST
Where
Creek County, Mannford
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.250, -96.417

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and blew the roof off a shed.

Thunderstorm Wind, Osage

When
September 14, 10:05 PM CST
Where
Osage County, 1 mi SW of Prue
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.217, -96.333

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and large tree limbs at Walnut Creek State Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473950, 5474013, 5474014.